Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Itching in rectum area. Took medicine for deworming. No change. Medication? - Online Doctor Chats

Date : 07-Jun-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2300 Questions
Doctor:Good Afternoon
Doctor:How can I help you?
User:Hi dr.
User:I get itch in my rectum area from time to time. I have had medicine for deworming two times but it appears to be not related
User:Putting an ointment called Shield helps but its very irriatating otherwise
Doctor:Itching in the anal region can be due to various reasons.
User:i am listenng
User:plz go ahead
Doctor:It can be due to the food we eat.
Doctor:Increased spices in the food.
Doctor:It can be due to some skin disorders like psoriasis,
Doctor:or may be due to excessive moisture as in diarrhoea.
Doctor:Are you hearing me?
User:no diarrhoea
User:or skin issue
User:will cut down on spices
Doctor:Do you feel comfortable when washing the area with water?
User:is there a medicine?
User:no it burnswhile washing
Doctor:Burning in the area, shows that there is some loss of the skin covering the area.
User:then what to do
Doctor:You can get Potassium permanganate solution from the pharmacy
User:Do you know of an ointment called shield
User:that helps
User:should i continue using it?
User:how will it heal.
Doctor:Mix it with water in a wide bucket. And then you can sit in it by squatting, so that medicine gets in touch with the area.
User:its been over two months
User:should i not put an ointmet instead?
User:if i have to see a specialist, which should it b
Doctor:Dermatologist would be the right person to prescribe for this condition.
Doctor:Steroid oinments with antifungals can help.
Doctor:Candid-B is one such ointment.
User:any other recommendation
User:should i be eating some pills?
Doctor:Keep the area clean and dry as moisture will cause fungal infection.
Doctor:You have already taken tablet for worms.
Doctor:Keeping it dry and applying the oinment should make you feel better.
Doctor:If it does not get better in 1 week, you may have to consult a dermatologist for the same.
User:how long before i could see a visible difference?
User:ok 1 week it is then,
Doctor:In the mean time, please try to reduce spices in your food, if you are using them.
Doctor:Hope I have been able to clear your concerns.
Doctor:DO you have any other query?
User:yes, thanks
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor